MAUDE Adverse Event Report: ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT 18GA X 15CM

ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT 18GA X 15CM
Model Number 701118150
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
After the device was fired in the target area, when attempted to expose the specimen notch to collect biopsy sample, the housing broke and the plunger detached from the housing.Even though it was a very dangerous situation for the patient and the doctor, fortunately it did not harm anyone.Sugan check of the returned unit: the housing of the returned device was opened.The snap fit latch tabs were not broken, however, there seemed flash on the goose neck portion of the latch tab.
 
Additional Manufacturer Narrative
A review of the batch records confirmed that the product was manufactured according to specification and no deviations or anomalies were found.One opened device was returned for evaluation.Visual inspection found that the body of the device was split proximally with the spring released and the stylet separated out.The complaint was confirmed.Argon medical devices has received other complaints that the supercore semi-automatic biopsy instrument is coming apart during or prior to use.Argon has conducted an internal investigation and the plastic housing and plunger can be separated more easily than normal.Capa (b)(6) has been opened to document our investigation into the cause of this problem and the corrective action that are being taken to ensure that this never happens again.
 
Event or Problem Description
After the device was fired in the target area, when attempted to expose the specimen notch to collect biopsy sample, the housing broke and the plunger detached from the housing.Even though it was a very dangerous situation for the patient and the doctor, fortunately it did not harm anyone.Sugan check of the returend unit: the housing of the returned device was opened.The snap fit latch tabs were not broken, however, there seemed flash on the goose neck portion of the latch tab.

Brand Name
SUPERCORE BIOPSY INSTRUMENT 18GA X 15CM
Common Device Name
SUPERCORE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key15228218
Report Number0001625425-2022-01061
Device Sequence Number14595484
Product Code KNW
UDI-Device Identifier00886333005888
UDI-Public00886333005888
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number701118150
Device Catalogue Number701118150
Device Lot Number11402269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1625425-09/30/2021-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown